Dose-loading Vitamin D-Side Effects.

Jools Holland

Novice
Joined
May 25, 2018
Reaction score
8
Age
31
Lifestyle
  1. Vegan
Dose-loading Vitamin D completely kills my appetite and makes me tolerate heat and massively reduces my sweating

(I am just speculating so take everything I say with a grain of salt. It could be that something else is causing the changes I am experiencing).

My Vitamin D levels were at the lower end of the healthy range (59 nmol/L) a about 4 weeks ago. Around the first few months of last year I only needed three meals spaced over the day and wouldn't feel hungry enough to have four, but out of nowhere a few months after that I needed to have four meals again. This year, when I checked my Vitamin D levels again they were at the lower end of the healthy range (59 nmol/L), when they were just above the middle of the healthy range (168 nmol/L) around the start of last year (when I only felt like I eating three meals a day). So I thought needing to eat more meals might be because of low Vitamin D levels so even though the doctor said they were fine, 4 weeks ago I thought I would try dose-loading (7000 units a day) for four weeks to get them up to the middle or higher end of the healthy range). After about three days of doing this, I noticed my hunger would come at a much later point after my first meal (around 5 hours rather than 3), and that the hunger would come on gradually whereas before it would come on suddenly in this horrible way about 3 hours later where I suddenly felt like I was completely starving and like I have to eat RIGHT NOW.

After around 3 weeks and 3 days of doing this, I stopped. This is because I wanted to try and stop my male pattern baldness (which back in March started progressing and massively accelerating again when it had stopped for about a year and 3 months), and I think it might be progressing because I reduced my sodium intake around March and haven't been having as much sodium usually since then. And if I only have three meals a day there is less sodium that I can consume, so I wanted to stop taking Vitamin D to make sure I would be hungry enough to have 4 meals a day to give me the chance to consume more sodium to see if that stops my male pattern baldness from progressing.

However, as soon as I stopped a few days ago, I instantly starting having that horrible hunger come on suddenly a few times between meals. I also noticed that I suddenly seemed to become intolerant to heat and sweating a huge amount even when sitting in a room that was not that hot, when I wasn't really having this problem this much the previous weeks when consuming Vitamin D. I have for quite a while had a problem where I sweat all the time and can't tolerate the heat well.

Today I take 7000 units with my first meal because I can't stand the sudden massive hunger and the sweating, and I have my first meal around 11:45 in the morning and didn't start to feel hungry enough to eat a meal until around maybe 5:15pm, and even then it only came on a bit, so much so that I didn't feel like I needed to eat immediately but could wait.

I was hoping that around 4 weeks would be enough time to get my Vitamin D to a normal enough level that I could go back to just consuming 7000 units a week rather than every day. However, because the problems that I was having before started immediately again as soon as I stopped doseloading that makes me thing that I need to do it for a few more weeks before stopping. I know people in medicine usually say you need to do something for around at least 6 weeks before you notice a change but I'm worried that if I continue for too long I will accidentally get to Vitamin D levels that are beyond the healthy range. Should I continue for a few more weeks to see what happens?
 
Last edited: